Alert archive / Idaho / Snow Advisories in 2006
Snow Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Mar 17, 2006, 11:21 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2006, 11:21 PM PST (07:21 UTC)
- Expired
- Mar 18, 2006, 7:43 AM PST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 180721 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1221 AM MST SAT MAR 18 2006 IDZ005-007-008-181900- /O.NEW.KMSO.SN.Y.0013.060318T0721Z-060318T1900Z/ NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 1121 PM PST FRI MAR 17 2006 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY FOR PORTIONS OF NORTH CENTRAL IDAHO ABOVE 3000 FEET THROUGH 11 AM PST SATURDAY. SNOW HAS BEGUN TO FALL OVER CENTRAL WESTERN IDAHO AS A BAND OF SNOW SHOWERS HAS DEVELOPED OVER THIS AREA. SNOW WILL CONTINUE TO FALL OVER THE AREA THROUGH THE MORNING HOURS AS WINDS SHIFT NORTH WHICH WILL HELP ENHANCE PRECIPITATION DUE TO TOPOGRAPHIC EFFECTS. SNOW SHOULD TURN TO A RAIN SNOW MIX BY LATE MORNING/EARLY AFTERNOON AS TEMPERATURES BEGIN TO RISE...AT LEAST THROUGH LOWER ELEVATIONS. LIGHT SNOW MAY CONTINUE TO FALL AT HIGHER ELEVATIONS THROUGH THE DAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED THROUGH SATURDAY MORNING. MAINLY WESTERN CLEARWATER COUNTY IS EXPECTED TO SEE THESE CONDITIONS. THIS INCLUDES ELK RIVER...PIERCE...AND WEIPPE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KMSO 181543 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 843 AM MST SAT MAR 18 2006 IDZ005-007-008-181645- /O.CAN.KMSO.SN.Y.0013.000000T0000Z-060318T1900Z/ NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 743 AM PST SAT MAR 18 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. THE WINTER WEATHER SYSTEM RESPONSIBLE FOR THE MODERATE SNOW AMOUNTS RECEIVED HAS MOVED OUT OF THE AREA. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Mar 17, 7:05 PM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 17, 7:05 PM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 805 PM MST FRI MAR 17 2006 .UPDATE...COLD FRONTAL BOUNDARY MOVING SLOWLY THROUGH WESTERN MT TOWARDS THE CONTINENTAL DIVIDE THIS EVENING. LIGHT TO MODERATE RAIN WITH SNOW ABOVE 4000 FEET WILL OCCUR ALONG THIS BOUNDARY THIS EVENING...WITH THE SNOW LEVEL LOWERING TO THE VALLEY FLOORS OVERNIGHT. TO THE WEST OVER IDAHO...RAIN AND SNOW IS MIXED WITH ACCUMULATIONS UP TO 2 INCHES REPORTED OVER COTTONWOOD. THE FRONTAL BOUNDARY WILL STALL ALONG THE DIVIDE OVERNIGHT...WHILE THE COLD POOL ASSOCIATED WITH UPPER LEVEL LOW OVER EASTERN WA PUSHES INTO THE IDAHO PANHANDLE OVERNIGHT. THIS COLD POOL AND UNSTABLE AIRMASS WILL HAVE TO BE WATCHED FOR LOCAL MODERATE TO HEAVY SNOW TO DEVELOP ALONG THE IDAHO BORDER IN NORTHWEST MT AND OVER THE NORTHERN CLEARWATER MOUNTAINS AND THE CAMAS PRAIRIE IN NORTH CENTRAL IDAHO. A SNOW ADVISORY MAY BE NEEDED AFTER MIDNIGHT IN THESE AREAS...AS WELL AS ALONG THE CONTINENTAL DIVIDE BY DAYBREAK SATURDAY. STAY TUNED FOR FORECAST UPDATES AND POSSIBLE SNOW ADVISORIES LATER TONIGHT. && .AVIATION...COLD FRONTAL BOUNDARY WILL STALL ALONG THE DIVIDE OVERNIGHT WITH FREQUENT SHOWER ACTIVITY AND LOWER CEILINGS TO AFFECT KBTM AND KSMN. MOUNTAIN PASSES WILL BE OBSCURED IN CLOUDS AND SHOWER ACTIVITY AT TIMES. SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... SHORT TERM...THE MAIN FOCUS OF THE SHORT TERM DEALS WITH THE APPROACH AND TRACK OF AN UPPER LEVEL LOW THAT IS CURRENTLY LOCATED OVER SE ALASKA. THE TRACK OF THE LOW (AND ITS ASSOCIATED LOWS AT 700 MB AND AT THE SURFACE) WILL LARGELY DETERMINE THE AMOUNT AND COVERAGE OF PRECIPITATION EXPECTED OVER THE WEEKEND. FORTUNATELY...GOOD AGREEMENT EXISTS IN THE MODELS WITH RESPECT TO THE TIMING AND TRACK OF THE SYSTEM AS IT MOVES SOUTHWARD ALONG THE LEADING EDGE OF AN UPPER LEVEL RIDGE LOCATED OFF SHORE. RIGHT NOW IT APPEARS THAT THE UPPER LEVEL LOW WILL MOVE SOUTH FROM CENTRAL BRITISH COLUMBIA LATE TONIGHT...THROUGH THE COLUMBIA BASIN AND INTO SOUTHERN NEVADA BY SUNDAY AFTERNOON. THE 700 MB AND SURFACE LOW WILL FOLLOW A SIMILAR TRACK...BUT ONLY A LITTLE FURTHER EAST (THROUGH IDAHO INSTEAD...WEAKENING AS IT PROGRESSES SOUTHWARD.) GIVEN THE WEAKENING NATURE OF THE SYSTEM AS IT MOVES THROUGH THE AREA...HAVE CHOSEN TO SLIGHTLY LOWER THE POPS AND TO DECREASE SLIGHTLY THE EXPECTED SNOWFALL AMOUNTS ON SATURDAY NIGHT. AS THE SYSTEM MOVES SOUTHWARD...SLIGHLY COOLER AIR WILL BE PULLED WESTWARD OVER THE DIVIDE AND INTO THE AREA. THEREFORE...MADE LITTLE CHANGES TO THE TEMP FORECAST. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE OVER THE WESTERN UNITED STATES. IN A PATTERN SUCH AS THIS THE POSSIBILITY OF UNSETTLED WEATHER EXISTS AND THUS CONTINUED THE CHANCES FOR PRECIPITATION ARE FORECAST. WITH THE MAIN JET ENERGY AND DYNAMICS MAINLY FOCUSED ACROSS THE SOUTHWESTERN STATES IT IS QUITE CHALLENGING TO NAIL DOWN SPECIFIC SYSTEMS MORE THAN 48 HOURS OUT. THUS A BROAD BRUSH WAS USED TO PAINT IN THE CHANCES FOR PRECIPITATION ACROSS WESTERN MONTANA AND CENTRAL IDAHO. THERE AFTER MODELS ARE STILL UNSURE OF THE FUTURE WEATHER FOR THE WESTERN UNITED STATES. THIS MORNINGS MODEL RUNS HAVE THE UP STREAM FLOW OVER THE ATLANTIC SLOWING AND A CUT OFF LOW FORMING IN THE GULF OF ALASKA. THIS WOULD EVENTUALLY LEAD TO A RIDGE BUILDING OVER THE INTER-MOUNTAIN WEST WHICH IS ADVERTISED IN SOME FASHION WITHIN MOST NUMERICAL MODELS. THE EASTWARD MOVEMENT OF TROPICAL CONVECTION OBSERVED ALONG THE EQUATORIAL PACIFIC AT THIS TIME AND OVER THE PAST FEW DAYS WOULD SUPPORT SOME TYPE OF RIDGE. AT THIS TIME HAVE CHOSEN TO CONTINUE THE DRYING AND WARMING TREND WITHIN OUR FORECAST BRINING HIGHS CLOSE TO 60 WITHIN SOME VALLEY LOCATIONS BY LATE NEXT WEEK. HOWEVER CONFIDENCE IN THE FORECAST BEYOND TUESDAY IS LOW. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...FELSCH PREV DISCUSSION...HENRY/DICKERSON AVIATION...FELSCH
Hazardous weather outlook, Mar 17, 4:46 PM PST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 546 PM MST FRI MAR 17 2006 IDZ006-009-010-MTZ002-006-007-043-181215- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-WEST GLACIER REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 446 PM PST FRI MAR 17 2006 /546 PM MST FRI MAR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT OCCASIONAL SNOW SHOWERS WILL BRING LIGHT SNOW ACCUMULATIONS TO MOUNTAIN LOCATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER SYSTEM WILL MOVE SOUTH THROUGH IDAHO SATURDAY AND SATURDAY NIGHT BRINGING MODERATE SNOW ACCUMULATIONS TO MOUNTAIN LOCATIONS. PASSES MAY BE IMPACTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-181215- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 446 PM PST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT OCCASIONAL RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER SYSTEM WILL MOVE OVER THE AREA SATURDAY NIGHT. WITH NORTHERLY UPSLOPING WINDS AND COLD AIR ALOFT...SIGNIFICANT SNOWFALL AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-MTZ001-004-181215- NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 446 PM PST FRI MAR 17 2006 /546 PM MST FRI MAR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT THE COMBINATION OF A PASSING COLD FRONT AND UNSTABLE AIR MASS WILL BRING THE POTENTIAL FOR MODERATE TO HEAVY SNOW AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER SYSTEM WILL MOVE SOUTH THROUGH IDAHO SATURDAY AND SATURDAY NIGHT BRINGING MODERATE SNOW ACCUMULATIONS TO MOUNTAIN LOCATIONS. PASSES MAY BE IMPACTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:47 PM PST | Snow Advisory | MSO | Lemhi | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.